E-ISSN 2636-834X
 

Case Report 


Spontaneous Erection and Ejaculation Caused by Escitalopram

Betul Kurtses Gursoy.

Cited by (3)

Abstract
Sexual dysfunction (SD) caused by antidepressants is a common problem encountered in psychiatry outpatient clinics. Documented frequency of this side effect varies in accordance with physician’s inquiry. While questioning about sexual side effects, physicians mostly consider the loss of sexual desire and delay in erection and ejaculation. However, the fact that some selective serotonin reuptake inhibitors (SSRIs) can cause spontaneous erection or spontaneous ejaculation without erection, should not be neglected. This study presents a case of 40-year-old male patient with spontaneous erection and spontaneous ejaculation after escitalopram therapy. It was observed that when treatment with escitalopram was discontinued and citalopram was initiated, these current sexual side effects have changed and loss of sexual desire and delay in ejaculation has begun. The present case is regarding the different sexual side effects caused by similar drugs in the same patient.

Key words: Adverse effects, citalopram, escitalopram, ejaculation, penile erection


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Betul Kurtses Gursoy
on Google
on Google Scholar


This Article Cited By the following articles

Spontaneous Ejaculation: A Focused Review for the Clinicians
Sexual Medicine Reviews 2021; 9(3): 406.

1
 
SSRI-Induced Hypersexuality
American Journal of Psychiatry Residents' Journal 2021; 16(3): 9.

2
 
Spontaneous Ejaculation: A Focused Review for the Clinicians
Sexual Medicine Reviews 2020; (): .

3
 
How to Cite this Article
Pubmed Style

Betul Kurtses Gursoy. Spontaneous Erection and Ejaculation Caused by Escitalopram. PBS. 2018; 8(1): 38-40. doi:10.5455/jmood.20180219113932


Web Style

Betul Kurtses Gursoy. Spontaneous Erection and Ejaculation Caused by Escitalopram. https://www.pbsciences.org/?mno=291429 [Access: April 05, 2022]. doi:10.5455/jmood.20180219113932


AMA (American Medical Association) Style

Betul Kurtses Gursoy. Spontaneous Erection and Ejaculation Caused by Escitalopram. PBS. 2018; 8(1): 38-40. doi:10.5455/jmood.20180219113932



Vancouver/ICMJE Style

Betul Kurtses Gursoy. Spontaneous Erection and Ejaculation Caused by Escitalopram. PBS. (2018), [cited April 05, 2022]; 8(1): 38-40. doi:10.5455/jmood.20180219113932



Harvard Style

Betul Kurtses Gursoy (2018) Spontaneous Erection and Ejaculation Caused by Escitalopram. PBS, 8 (1), 38-40. doi:10.5455/jmood.20180219113932



Turabian Style

Betul Kurtses Gursoy. 2018. Spontaneous Erection and Ejaculation Caused by Escitalopram. Psychiatry and Behavioral Sciences, 8 (1), 38-40. doi:10.5455/jmood.20180219113932



Chicago Style

Betul Kurtses Gursoy. "Spontaneous Erection and Ejaculation Caused by Escitalopram." Psychiatry and Behavioral Sciences 8 (2018), 38-40. doi:10.5455/jmood.20180219113932



MLA (The Modern Language Association) Style

Betul Kurtses Gursoy. "Spontaneous Erection and Ejaculation Caused by Escitalopram." Psychiatry and Behavioral Sciences 8.1 (2018), 38-40. Print. doi:10.5455/jmood.20180219113932



APA (American Psychological Association) Style

Betul Kurtses Gursoy (2018) Spontaneous Erection and Ejaculation Caused by Escitalopram. Psychiatry and Behavioral Sciences, 8 (1), 38-40. doi:10.5455/jmood.20180219113932